Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 149, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Oct 3, 2006, 8:15 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2006, 8:15 PM CDT (01:15 UTC)
- Expired
- Oct 3, 2006, 8:40 PM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 52 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 3, 6:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 040116
SVRGRB
WIC075-083-040215-
/O.NEW.KGRB.SV.W.0149.061004T0115Z-061004T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
815 PM CDT TUE OCT 3 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARINETTE COUNTY IN NORTHEAST WISCONSIN
OCONTO COUNTY IN NORTHEAST WISCONSIN
* UNTIL 915 PM CDT
* AT 812 PM CDT...DOPPLER RADAR AND SPOTTER REPORTS INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED 9 MILES WEST OF OCONTO...OR ABOUT 25 MILES NORTH OF GREEN
BAY...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE POUND...MOUNTAIN...
GILLETT AND MARINETTE
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
THIS WARNING REPLACES THE PREVIOUS WARNING FOR OCONTO COUNTY. THE
SEVERE THUNDERSTORM WARNING FOR MENOMINEE COUNTY HAS EXPIRED.
LAT...LON 4520 8850 4489 8845 4487 8822 4469 8822
4470 8774 4517 8767
$$
KIECKBUSCH1 follow-up statement
000
WWUS53 KGRB 040140
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
840 PM CDT TUE OCT 3 2006
WIC075-083-040150-
/O.CAN.KGRB.SV.W.0149.000000T0000Z-061004T0215Z/
MARINETTE WI-OCONTO WI-
840 PM CDT TUE OCT 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR OCONTO AND SOUTHERN MARINETTE
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED.
HEAVY RAIN AND SMALL HAIL ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4520 8850 4489 8845 4487 8822 4469 8822
4470 8774 4517 8767
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 5:00 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 3, 5:00 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 500 PM CDT TUE OCT 3 2006 .UPDATE...QUICK UPDATE TO ISSUE A DENSE FOG ADVISORY FOR KEWAUNEE AND MANITOWOC COUNTIES. MTW DOWN TO 300 FEET AT 430 PM. TH .DISCUSSION BELOW ISSUED THIS AFTERNOON. .SHORT TERM...TONIGHT AND WEDNESDAY...MAIN FCST CONCERNS INCLUDE SVR TSTM POTENTIAL THIS EVG...PRECIP TRENDS THROUGH WEDNESDAY MORNING... AND WINDS ASSOC WITH COLD FRONTAL PASSAGE LATE TONIGHT. SFC ANALYSIS SHOWED A WARM FRONT EXTENDING FROM FAR SOUTHERN MN SEWD INTO NE IOWA...THEN EAST ALONG THE WI/IL BORDER. LOW PRESSURE WAS SITUATED IN SE SD...WITH THE PRESSURE FALL PATTERN SUGGESTING AN EASTWARD MOVMT ALONG THE SOUTHERN MN BORDER OVER THE NEXT FEW HOURS. MESO CHARTS SHOW BEST CAPE (AROUND 2500 J/KG) NEAR THE WARM FRONTAL BOUNDARY...WELL TO OUR SW...WITH MUCAPES OF 500 J/KG AND A STG CAP OVER C/EC WI ATTM. OVERALL...GIVEN THE BEST COMBINATION OF INSTABILITY/SHEAR TO OUR SW...AND THE STG CAP IN PLACE OVER GRB CWA... FEEL THAT TORNADO THREAT WILL REMAIN TO OUR SW LATE THIS AFTERNOON/EVG. WE WILL LIKELY SEE SOME ELEVATED STORMS WITH SVR HAIL POTENTIAL OVER PARTS OF THE FA THIS EVG...ESP OVER C WI. WILL NEED TO CLOSELY MONITOR THE MOVMT OF THE WARM FRONT OVER THE NEXT FEW HOURS TO SEE IF THIS ASSESSMENT IS CORRECT. IT SHOULD BE NOTED THAT SPC HAS ACTUALLY MOVED THE MDT RISK AREA FARTHER NE INTO OUR CWA...INCLUDING PLACING A 15% CHANCE OF TORNADOES IN PARTS OF CNTRL WI. HAVE BOOSTED POPS TO CATEGORICAL ACROSS THE ENTIRE CWA TONIGHT...GIVEN THE STRENGTH OF THE DYNAMICS EXPECTED. POPS WILL DECREASE FROM NW TO SE LATE TONIGHT...WITH PRECIP ENDING ACROSS EC WI WEDS MORNING. THE NEXT CHALLENGE IS WHAT TO DO WITH WINDS BEHIND THE COLD FRONT LATE TONIGHT INTO WEDS. THE NAM CONTINUES TO SHOW 925 MB WINDS INCREASING TO 40-45 KTS BEHIND THE FRONT LATE TONIGHT INTO WEDS MORNING. THIS... COMBINED WITH STG CAA AND INCREASING INSTABILITY OVER THE LAKE SUGGESTS THAT A GALE WARNING IS NEEDED. NORTHERN DOOR COUNTY WILL LIKELY SEE SOME GUSTS TO 40 TO 45 MPH. VSBL SATL IMAGERY SHOWS SOME FOG OR LOW STRATUS OVER CNTRL LK MICH... AND STARTING TO CREEP ONSHORE IN MTW/KEW COUNTIES. HAVE ADDED SOME FOG TO THE MARINE ZONES AND THE LKSHR COUNTIES FOR THIS EVG. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. TEMPERATURES ARE THE MAIN CONCERN FOR MOST OF THE PERIOD...FOLLOWED BY TIMING OF THE NEXT ROUND OF PRECIPITATION OVER THE WEEKEND. ONCE THE UPPER TROUGH AND SURFACE BOUNDARY PASS TO THE EAST OF THE AREA...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE STATE. SURFACE FLOW WILL BE FROM THE NORTHEAST SO AREAS NEAR THE LAKESHORE ARE LIKELY TO HAVE MORE CLOUDS AROUND AS COOLER AIR FLOWS OVER THE RELATIVELY WARM WATERS OF LAKE MICHIGAN. FARTHER INLAND...WIDESPREAD FROST IS LIKELY WITH LIGHT WINDS...MOSTLY CLEAR SKIES AND GUIDANCE LOWS IN THE 30S. KEPT TEMPERATURES COOLER THAN GUIDANCE ON THURSDAY AS FLOW CONTINUES OFF LAKE MICHIGAN. WARM ADVECTION AND A TIGHTER GRADIENT SHOULD RESULT IN WARMER LOWS ON THURSDAY NIGHT THAN THE PREVIOUS NIGHT. SOUTHERLY FLOW ON THE BACK SIDE OF THE SURFACE HIGH WILL RESULT IN A WARMING TREND THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE STARTING SATURDAY NIGHT WITH THE APPROACH OF A COLD FRONT. THE SYSTEM LOOKS LIKE IT MAY BE A LITTLE SLOWER THAN PREVIOUSLY FORECAST...BUT DID NOT PUSH BACK THE ONSET OF PRECIPITATION AT THIS POINT. WILL WAIT TO SEE IF THE TREND CONTINUES. HAVE A CHANCE OF THUNDERSTORMS LINGERING INTO SUNDAY NIGHT BEFORE ENDING AS THE NEXT SURFACE HIGH BUILDS IN BEHIND THE FRONT. && .GRB WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 4 AM FOR MANITOWOC AND KEWAUNEE COUNTIES. && WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 3, 5:15 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 515 PM CDT TUE OCT 3 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 515 PM CDT TUE OCT 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AND WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...MAINLY SOUTH OF A LINE FROM TOMAHAWK TO LAKEWOOD TO MARINETTE. LARGE HAIL UP TO ONE INCH IN DIAMETER WILL BE THE PRIMARY THREAT. AREAS OF DENSE FOG WILL AFFECT THE LAKESHORE COUNTIES...AND POSSIBLY THE EASTERN FOX VALLEY THIS EVENING. VISIBILITY WILL BE NEAR ZERO IN SOME AREAS...ESPECIALLY CLOSE TO THE LAKE. GUSTY NORTH WINDS WILL DEVELOP ACROSS THE LAKESHORE COUNTIES AFTER MIDNIGHT TONIGHT...AND CONTINUE THROUGH WEDNESDAY MORNING. WINDS MAY GUST OVER 40 MPH OVER PORTIONS OF DOOR COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT THROUGH SUNDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ521-522-541>543-564-041100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 515 PM CDT TUE OCT 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AND WEDNESDAY STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING...ESPECIALLY SOUTH OF STURGEON BAY. A FEW OF THE STORMS COULD PRODUCE LARGE HAIL. AREAS OF DENSE MARINE FOG WILL AFFECT THE REGION THROUGH THIS EVENING. BOATERS WILL ENCOUNTER NEAR ZERO VISIBILITY AT TIMES...ESPECIALLY ON LAKE MICHIGAN SOUTH OF ALGOMA. STRONG NORTH WINDS WILL DEVELOP ACROSS THE MARINE FORECAST AREA AFTER MIDNIGHT...AND CONTINUE THROUGH AT LEAST THE MORNING HOURS ON WEDNESDAY. SUSTAINED WINDS SHOULD REACH 30 KNOTS...WITH GALE FORCE GUSTS TO 40 KNOTS. A GALE WARNING HAS BEEN ISSUED FOR LATE TONIGHT INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY...WITH SMALL CRAFT CONDITIONS LIKELY AGAIN FOR THE WEEKEND. KIECKBUSCH WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:14 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 61 min |
| Oct 3, 7:58 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Oct 3, 8:01 PM CDT | Severe Thunderstorm Warning | GRB | Door | 44 min |
| Oct 3, 8:19 PM CDT | Special Marine Warning | GRB | 116 min | |
| Oct 3, 8:44 PM CDT | Severe Thunderstorm Warning | GRB | Door | 26 min |
| Oct 3, 8:52 PM CDT | Severe Thunderstorm Warning | GRB | Door | 20 min |
| Oct 4, 12:28 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 47 min |
| Oct 4, 2:59 PM CDT | Frost Advisory | GRB | Brown, Calumet, Marathon, Marinette, Menominee, Oconto and 7 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.